MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 CORAIL REV BRCH SZ 13; HIP INSTRUMENTS : BROACHES

DEPUY IRELAND - 9616671 CORAIL REV BRCH SZ 13; HIP INSTRUMENTS : BROACHES
Catalog Number L98413X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Limb Fracture (4518); Insufficient Information (4580)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Correction: h1 and h6 (health effect - impact code and health effect - clinical code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Was the operation delayed due to the reported event? yes, 60 minutes.B.Was the process completed successfully? yes.C.Were fragments created? yes, the rasp could no longer be removed with the standard attachment due to the broken pin.A fracture of the greater trochanter occurred when the rasp was removed.If so, were they easily removed without additional intervention? a cerclage of the greater trochanter was performed.D.Patient status/result/consequences , if another medical intervention (e.G.X-ray, additional procedures, prescriptions, otc, revision) was required: to date, no further interventions have been necessary.E.Is the patient part of a clinical study? no.
 
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2024 with a hip tp on the right dr: when broaching out (by woodpecker) the neck/bracket broke > rasp size 13.The broken piece then fell out when the woodpecker was opened, onto the ground.According to dr, the fragment is not in the patient.Unknown surgical delay and surgical outcome.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), d9, g1 (manufacturing site name), h4.Corrected: d1, d2a, d4 (catalog, primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: incident from (b)(6) 2024 approx.09.40 a.M.With a hip tp on the right dr: when broaching out (by woodpecker) the neck/bracket broke > rasp size 13.The broken piece then fell out when the woodpecker was opened, onto the ground.According to dr, it is 100% not in the patient.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.The photo investigation revealed that the corail rev brch sz 13 was broken from the post.Additionally, the insertion hole has signs of scratches and deformation.Potential cause can be attributed to unintended use error by impaction forces combined with handle not being fully secured onto the broach caused a excessive workload to a specific portion of the post leading to fatigue fracture.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the corail rev brch sz 13 would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: incident from (b)(6) 2024 approx.09.40 a.M.With a hip tp on the right dr: when broaching out (by woodpecker) the neck/bracket broke > rasp size 13.The broken piece then fell out when the woodpecker was opened, onto the ground.According to dr, it is 100% not in the patient.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the corail rev brch sz 13 was broken from the post, the broken fragment was not returned for evaluation.Additionally the insertion hole has signs of scratches and deformation.Potential cause can be attributed to unintended use error by impaction forces combined with handle not being fully secured onto the broach caused a excessive workload to a specific portion of the post leading to fatigue fracture.A functional test and dimensional inspection were unable to performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the corail rev brch sz 13 would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary incident from 05.12.2024 approx.09.40 a.M.With a hip tp on the right dr: when broaching out (by woodpecker) the neck/bracket broke > rasp size 13.The broken piece then fell out when the woodpecker was opened, onto the ground.According to dr, it is 100% not in the patient the product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachment img_2051.Jpeg, img_2050.Jpeg, img_2049.Jpeg and img_2048.Jpeg.The photo investigation revealed that the corail rev brch sz 13 was broken from the post.Additionally the insertion hole has signs of scratches and deformation.Potential cause can be attributed to unintended use error by impaction forces combined with handle not being fully secured onto the broach caused a excessive workload to a specific portion of the post leading to fatigue fracture.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the corail rev brch sz 13 would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
CORAIL REV BRCH SZ 13
Common Device Name
HIP INSTRUMENTS : BROACHES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20964174
Report Number1818910-2024-25600
Device Sequence Number18038526
Product Code HTQ
UDI-Device Identifier10603295394204
UDI-Public(01)10603295394204(10)SF1463004
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberL98413X
Device Lot NumberSF1463004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer12/20/2024
01/27/2025
02/05/2025
02/12/2025
02/17/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date12/24/2024
01/28/2025
02/06/2025
02/13/2025
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown